Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 25, 2006

Diagnosis and Symptoms, Thyroid

Question from Philippines:

I am exhausted. Recent tests at a local clinic came back with a glucose level of 139 mg/dl [7.7 mmol/L] and elevated cholesterol. I am overweight at 5 feet, 2 inches, 200 pounds, but do work out regularly and just cannot seem to lose weight. I was taking 300 mcg of Eltroxin, but the cardiologist lowered it as it was effecting my heart. I am just not sure what tests I should get now, or where to look to explore what is wrong, but I am dizzy and very tired all the time. The doctor is having me try a no sugar, no salt, no canned food diet. I rarely eat any fatty or fried foods and do not eat cakes, candy or cookies. Should I be checking into something else? The following is an abbreviated medical history: diagnosed with Connective Tissue Disease in 1991; Graves' disease seven years ago; had radio-isotope therapy and on 200 mcg of Eltroxin daily now; bone density tests and x-rays showed considerable bone loss in February 2005; Raynaud's syndrome 1991; and Chronic Non-A, Non-B, Non-C, hepatitis; and pre-cancer of the cervix, so I had cryotherapy. Furthermore, since living in the tropics, I have had malaria multiple times, dengue fever twice, an amoeba infection, and typhoid.

Answer:

Make sure you are not over-replaced on your thyroid hormone dose. This is a fairly large dose. Too much replacement thyroid hormone can also cause symptoms of fatigue.

JTL